Tecfidera - a mistake to make it oral?

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

Re: Tecfidera - a mistake to make it oral?

Postby shellbell » Tue Jun 18, 2013 2:38 pm

As bad as I hate taking a shot every other night, I am beginning to wonder if these side effects of the pill are worth it. I am being strong and dealing with it for a couple of months and see what happens- as any medication our body has to get use to it. I have the stomach issues, along with sudden onsets of nausea. Some days I feel like I have the flu- headache, neck aches, just yucky feeling. Is this normal for most people? I am on my 3rd week and taking tylenol an hour before taking the pill. :?
shellbell
Newbie
 
Posts: 1
Joined: Tue Jun 18, 2013 2:21 pm

Advertisement

Re: Tecfidera - a mistake to make it oral?

Postby PixieG » Sat Jun 22, 2013 1:25 pm

I am on day 6, have had heartburn, nausea, fatigue, and as someone else mentioned- pain in the back?? When I mentioned that to dr, they said it wasn't related?? Hmmmm.... Hoping it gets better and not worse! Scared to up dosage tomorrow....
PixieG
Newbie
 
Posts: 1
Joined: Sat Jun 22, 2013 1:20 pm

Re: Tecfidera - a mistake to make it oral?

Postby tfMAgirl » Mon Jul 01, 2013 9:15 am

arlou8 - It sounds like I experienced something very similar to you. My first 2 weeks of Tecfidera were very uneventful. My worst side-effect was itching. No stomach issues whatsoever. Then, at the start of my third week, BAM! I thought I had food poisoning because because it came on so suddenly. I got so sick and couldn't keep anything down, not even water. I lost 10 lbs in less than a week and got so weak and dehydrated. Then, it dawned on me that it might be the Tecfidera. I emailed my neuro and she agreed that I should stop taking it, see her in a few days, then repeat blood work before starting back up. Well, within a day of stopping, I could eat again. I'm afraid to start back up. Please let us know if you are continuing to have success with your diet change. BTW, for those interested, I have a cousin with MS also on Tecfidera (for a couple of months), and she hasn't had any problems beyond flushing.
tfMAgirl
Newbie
 
Posts: 4
Joined: Mon Jul 01, 2013 8:56 am

Re: Tecfidera - a mistake to make it oral?

Postby arlou8 » Sun Jul 14, 2013 12:48 pm

tfMAgirl- the change in diet worked like a charm... As of today, my eating habits have returned to normal and I no longer have to take the coated aspirin one hour before the Tecfidera anymore either. All symptoms except for the occasional flushing have disappeared. Good luck to you! I do wonder if anyone out there knows if the tecfidera has the same effects as the shots in reducing immunities?
arlou8
Newbie
 
Posts: 2
Joined: Mon Jun 17, 2013 1:11 pm

Re: Tecfidera - a mistake to make it oral?

Postby tfMAgirl » Thu Aug 22, 2013 1:20 pm

For those still having trouble with stomach issues, I found that taking a Zantac with the tecfidera pill is helping me a ton! Good luck to all!
tfMAgirl
Newbie
 
Posts: 4
Joined: Mon Jul 01, 2013 8:56 am

My First Day

Postby MoodymommawithMS » Wed Nov 20, 2013 10:56 am

I am 50 years old, female, diagnoses in 2006 via lumbar puncture and 6 months of horrendous symptoms. tried all of the med out there. I think I want to be excited for tecfedera!


Hello,I took my first starter does this morning.

It's about 12:53 and I am nausaus, dizzy, tired, my stomach doesn't hurt , but I have lots of belching.

How is everyone else doing on this medication as of today?>
MoodymommawithMS
Newbie
 
Posts: 2
Joined: Wed Nov 20, 2013 10:50 am

Re: Tecfidera - a mistake to make it oral?

Postby CatChick » Wed Nov 20, 2013 12:35 pm

Hi MoodymommawithMS .. I'm 41 and diagnosed in 2008 via MRI. I've been on Tec since Nov 11. I've had a bit tired and upset tummy but nothing too major. I too have major belching and bloating. There are a couple of threads focused on side effects with suggestions to help mimimize them. The biogen nurse told me it's ok to take OTC stuff to combat the side effects which helps. I really want this to work too!
C
CatChick
Newbie
 
Posts: 7
Joined: Wed Nov 13, 2013 6:45 am

Re: Tecfidera - a mistake to make it oral?

Postby Mikkosan5 » Sun Jul 13, 2014 11:08 am

I just finished week 3 my night pill is not 2 bad flushing and chills with a bad stomach cramps but fine after a couple hours. The morning pill on the other hand is hardcore I am eating and taking 325mg aspirin but I am sick and vomiting almost all day it hits me every 4 hours or so I am unemployed and am about to become homeless with my wife. People I have talked to say it seems like I am going thru kemo. I am staying on the pill because I hear what I am going thru is still better than the shots. Finding work with a cane is almost impossible. I need a program in ca that will help going to try sdi but don't think I can do ssi. Good luck to anyone like me.
Mikkosan5
Newbie
 
Posts: 1
Joined: Sun Jul 13, 2014 10:44 am

Re: Tecfidera - a mistake to make it oral?

Postby lyndacarol » Sun Jul 13, 2014 1:17 pm

Mikkosan5 wrote:I just finished week 3 my night pill is not 2 bad flushing and chills with a bad stomach cramps but fine after a couple hours. The morning pill on the other hand is hardcore I am eating and taking 325mg aspirin but I am sick and vomiting almost all day it hits me every 4 hours or so I am unemployed and am about to become homeless with my wife. People I have talked to say it seems like I am going thru kemo. I am staying on the pill because I hear what I am going thru is still better than the shots. Finding work with a cane is almost impossible. I need a program in ca that will help going to try sdi but don't think I can do ssi. Good luck to anyone like me.

Mikkosan5, I have not tried Tecfidera but your reaction to it sounds very serious. I hope you have reported this to your doctor's office; I should think he would want to know what you are going through. Maybe there is another course of action for you. I wish you all the best!
User avatar
lyndacarol
Family Elder
 
Posts: 2226
Joined: Thu Dec 22, 2005 4:00 pm

Re: Tecfidera - a mistake to make it oral?

Postby Froggie » Sun Jul 13, 2014 7:15 pm

Mikkosan5,

I would have to say taking Tecfidera as an oral drug has been a huge blessing! In all honesty, being a human pin cushion and suffering from moderate to severe flu-like symptoms on post-injection days with Rebif was miserable at best. I have not had any side affects at all from the Tecfidera and I feel so much better overall. It is possible you may have an allergic reaction to the meds and I would talk to your doc about your symptoms. I was having severe hives at the injection site while on Copaxone and they went away when I switched meds.

Is there any way you can work from home? If not, applying for disability may be an option. It's a long process, but since you have a legitimate illness, you may have an easier time getting approved. I've been on disability for almost four years now and was approved the first go around. My husband and I were homeless when I was first diagnosed with MS and from experience, you definitely don't need that kind of stress. I would investigate the social services in your county, any community action resources, and church organizations to name a few. Even a local chapter of the MS Society may be able to steer you towards additional resources. I know how frustrating it can be, but try and hang in there. Best of luck to you!
User avatar
Froggie
Family Elder
 
Posts: 104
Joined: Thu Apr 15, 2010 3:00 pm
Location: Ohio

Previous

Return to Tecfidera (BG-12, dimethyl fumarate)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users